MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC CD HORIZON LEGACY 5.5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7480110
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Exsanguination (1841)
Date of Event 06/25/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
It was unknown which part has caused the patient death.This report is sent for notification purpose only.The exact date of death is unknown.The death of patient occurred between (b)(6) 2021 medical safety assesses the reported event of ¿death¿ and its reported severity as not related to the device.The death was likely caused by an intraoperative procedural vessel injury: the instrument slipped from the insertion point during the operation of making a screw pilot hole with a probe, making segmental arteriovenous injured.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The information was received from health care provider via a manufacturing representative regarding patient with degenerative scolio sis for t10-il, l5 / s1 plif spinal therapy.It was reported that the cause for death has not been determined, but it was suspected to be due to massive bleeding caused by segmental arteriovenous injury.A possible cause of damage was that the instrument slipped from the insertion point during the operation of making screw pilot hole with oar or probe, making segmental arteriovenous injured.The day after the surgery, the condition deteriorated, and the patient was transferred to another hospital for laparotomy.On the day of the operation, screwing was performed after deployment , but the patient's pedicle diameter was very small, and it was very difficult to make a pilot hole at the thoracolumbar spine junction.At that time, the oar or probe may have slipped off the insertion point and damaged the segmental arteries and veins.During the operation, the vital seemed to be unstable, and the operation had been proceeded while the anesthesiologist was administering various medicines to stabilize the vital, and the surgeon also stopped medicines administration.The operation was managed to be ended as had planned, and the wound was closed.On saturday, (b)(6), the day after the operation, the hospital contacted the doctor that the patient was not in good physical condition, and the patient was transferred to another hospital for laparotomy, but the patient died at that hospital.Since the abdomen was swollen due to bleeding, angiography was performed at the transfer hospital, and bleeding was confirmed from the segmental arteries and veins, which is considered to be the cause.It is considered that this is not a product defect.There was more than 60 minutes delay in overall procedure time.Bleeding volume 8800cc.

Brand Name
CD HORIZON LEGACY 5.5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key12257919
Report Number1030489-2021-00997
Device Sequence Number4860730
Product Code LXH
UDI-Device Identifier00721902760402
UDI-Public00721902760402
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7480110
Device Catalogue Number7480110
Device Lot NumberTR11B001
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2021
Initial Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;